How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
24257177
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

Is there a problem with taking metoprolol 25mg at the same

Customer Question

is there a problem with taking metoprolol 25mg at the same time with amiodarone 400mg
twice a day morn and nite I forgot if I was to stop the metoprolol when I start the amiodarone
Submitted: 6 months ago.
Category: Medical
Expert:  Dr. Thomas, MD replied 6 months ago.
Hi there is an increased risk of side effects using them at the same time.Reduced heart rate, dizziness, etc.If you can space them, that would be better.Delaying the amiodarone is better than delaying the metoprolol.Talk with your doc or his answering service as well. OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/
Expert:  Dr Basu replied 6 months ago.
Hi there,This is Dr Basu, experienced Internal Medicine Specialist. I am here to address your concerns and provide great service.Both medications can be taken together.In fact they are prescribed together commonly for better control of heart rate.Your metoprolol dose is low presumably to prevent fall in BP.Amiodarone can control heart rate without dropping your BP.Please confirm with your doctor also. Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the 5th star).Please bookmark my profile for fast, reliable and authentic answers!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/
Expert:  Dr. Thomas, MD replied 6 months ago.
HelloIt is clear that you are stating that you were to stop the metoprolol.But that should be taperedHelloHEre is a quote from FDA prescribing informationUsing amiodarone together with metoprolol may lead to increased side effects. Contact your doctor if you experience a reduced heart rate, dizziness, fainting, or headaches.That link is here:http://www.drugs.com/interactions-check.php?drug_list=167-0,1615-0This is the original expert. If your doctor had you on a schedule that had these taken at different times of day, we do not override your doctors advice, which is there for a good reason. If you were to stop or taper it, you need to talk with your doctor. Stopping metoprolol suddenly can cause problems.Call your doctor or the answering serice.By policy, we do not take over your doctor's role here.Please click a positive only on this post.For Dr. Thomas: find me by request for safe and correct answers.

Related Medical Questions